The cardiac response seen most commonly with hypoglycemia is an increase in the ventricular rate and in the minute volume.1 Various degrees of tachycardia are seen quite commonly both in patients who have received an overdose of insulin and in patients with spontaneous hypoglycemia. Harris2 reports a rather extreme example. His patient at times had a cardiac rate of 200 beats per minute. During one bout of tachycardia it was discovered that her blood dextrose was 56 mg. per hundred cubic centimeters. Administration of dextrose raised the blood dextrose to 84 mg. per hundred cubic centimeters and at the same time dropped her heart rate to normal.
I have not been able to find in the literature any reference to the occurrence of bradycardia with hypoglycemia. Harris3 stated that, although he had not observed bradycardia with spontaneous hypoglycemia, he did recall one diabetic patient in whom bradycardia followed insulin